Jump to content

Photo

Nuva Ring - help

hormonal

5 replies to this topic

#1 LaFawnduh

LaFawnduh

    We're just two lost souls swimming in a fish bowl

  • Veteran Members
  • Posts & Likes
    Posts: 263
    Likes: 3
About Me
  • Gender:Female
  • Joined: 06-August 06

Posted 21 September 2008 - 07:10 PM

Hello,

I have a 3 month supply of the Nuva Ring that was given to me for free by my gynecologist. However I am wary of taking it.. I worry about the effect it will have on my acne amongst other things. Right now my acne seems to be hormonally related. The only time I ever break out is right around my period.. last month's breakout was bad but this month I only got one zit on my cheek.

Has anyone here taken it, and if so, what was your experience like? I'm not afraid of headaches, nausea, dizziness, weight gain so much as vaginal irritation, bleeding/spotting, acne, weird discharge. I was reading reviews and some women said it made their discharge gross and made them smell weird down there. eusa_eh.gif I like being nice and tidy there and I want it to stay that way. Also, have you noticed increased UTI's and/or yeast infections? I've never had a yeast infection before and that's not something I wanna have to deal with on a regular basis if I take the ring.

Another concern of mine, how much does it cost without insurance? I will be losing my insurance soon because I am taking a year off from college and will no longer be a full time student. I am 21. I hope to be working soon, no later than the end of October, but I won't be making much money and if the ring is $60 a month without insurance that is too steep for me. I also know they don't make a generic version of the ring yet.. How much does Planned Parenthood charge? (I haven't called my local branch yet, I was just curious as to what your experiences have been.)

And perhaps one of the biggest concerns yet: SEX DRIVE. Has taking Nuva Ring diminished your sex drive or given you increased dryness? One thing I would hate to say goodbye to is my sex drive, I don't know if I could handle that. sad.gif

Thank you so much for any advice!

#2 pinkshoeaddict

pinkshoeaddict

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 183
    Likes: 0
About Me
  • Gender:Female
  • Joined: 13-June 08

Posted 21 September 2008 - 08:16 PM

I haven't really noticed many of the side effects you mentioned. It took me a few months to get used to it, but now I really can't feel it at all. Some women will get yeast infections with BCPs, so it may just be that certain women are more prone to them than other women are. Thus far I really don't notice any difference down there from before I started on NuvaRing. The only problem I've had is that if I have to take it out for some reason (like a Dr appointment), I may start to spot. Typically my period is very short and light. It's a lower dose of hormones than you get on any pill, so I think the other side effects like headaches, dizziness, acne (mine has gotten much better), moodiness, weight gain, and lack of sex drive tend to be less frequent.

It's about $49 without insurance. I would go to Planned Parenthood to see if you can get it there for cheaper. You need to decide whether to start taking it soon because you only have a 4-month window to use the ring before it expires.

#3 pandar

pandar

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Blog Entries: 1
    Likes: 0
About Me
  • Gender:Female
  • Location:Dublin, Ireland
  • Joined: 26-September 08

Posted 26 September 2008 - 03:42 PM

Hi,

I used the NuvaRing for about 9 months. I started taking it more because the convenience of it (I was never good at taking a pill at the same time everyday). I had already been on a form of bc for about a year but my skin was still somewhat broken out when I switch.

After about 2 months of using the nuva ring my skin was PERFECT! No real break outs and I got compliments on my complexion all the time. biggrin.gif

The unfortunate thing that in the middle of it I took some time off college and lost my insurance. But after a few months of spending $60 a month on it, I had ran out of my prescription and had to go to the doc's. Having no insurance, I went to Planned Parenthood and then it was free!

I personally did experience an almost total loss of sex drive. My boyfriend and I went from having sex nearly everyday to me not wanting to have sex for 2 months straight. Also, looking back my moods were all over the place. I was very emotional and the smallest thing would set me off.

I ended up stop taking it after I moved and switching was good for me. But everyone reacts to medication differently. Overall, I would say give it a shot. A lot of people I know that have taken it haven't had any real problems and some hate it.

#4 c'est la vigne

c'est la vigne

    All aboard the nekobus!!!

  • Moderators
  • Posts & Likes
    Posts: 11,531
    Gallery Images: 14
    Blog Entries: 109
    Likes: 10
About Me
  • Gender:Female
  • Location:McHenry, IL
  • Joined: 02-June 08

Posted 26 September 2008 - 04:14 PM

I got NuvaRing from Planned Parenthood a few years back, and HATED it.

During the two months that I used it, I had absolutely no sex drive, and I got a gross, heavy discharge. And, like you, I like to be tidy down there--the discharge was such a put off. Even if I'd had a sex drive, I would've been so embarrassed by what was going on down there that I don't think I would've been able to have sex anyway.

I mean, it was bad enough that after those two months, I had to get off it. I'll never, ever use NuvaRing again. If you're going to get on some sort of birth control, I'd suggest going to Planned Parenthood and getting on a pill.

#5 pinkshoeaddict

pinkshoeaddict

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 183
    Likes: 0
About Me
  • Gender:Female
  • Joined: 13-June 08

Posted 26 September 2008 - 04:24 PM

QUOTE (c'est la vigne @ Sep 26 2008, 06:14 PM) <{POST_SNAPBACK}>
I got NuvaRing from Planned Parenthood a few years back, and HATED it.

During the two months that I used it, I had absolutely no sex drive, and I got a gross, heavy discharge. And, like you, I like to be tidy down there--the discharge was such a put off. Even if I'd had a sex drive, I would've been so embarrassed by what was going on down there that I don't think I would've been able to have sex anyway.

I mean, it was bad enough that after those two months, I had to get off it. I'll never, ever use NuvaRing again. If you're going to get on some sort of birth control, I'd suggest going to Planned Parenthood and getting on a pill.


The side effects I've had while taking pills have been much worse than with the NuvaRing. I think it's just like anything else and everyone reacts differently. If she has 3 months for free, she might as well give it a try and see what happens and then go off it if she has too many side effects. I imagine any of the more severe side effects will happen in the first 3 months. When I've been on BCPs, it only takes me about a month to figure out whether I'll be ultra moody, have headaches, gain weight, etc.

#6 c'est la vigne

c'est la vigne

    All aboard the nekobus!!!

  • Moderators
  • Posts & Likes
    Posts: 11,531
    Gallery Images: 14
    Blog Entries: 109
    Likes: 10
About Me
  • Gender:Female
  • Location:McHenry, IL
  • Joined: 02-June 08

Posted 26 September 2008 - 04:38 PM

QUOTE (pinkshoeaddict @ Sep 26 2008, 05:24 PM) <{POST_SNAPBACK}>
QUOTE (c'est la vigne @ Sep 26 2008, 06:14 PM) <{POST_SNAPBACK}>
I got NuvaRing from Planned Parenthood a few years back, and HATED it.

During the two months that I used it, I had absolutely no sex drive, and I got a gross, heavy discharge. And, like you, I like to be tidy down there--the discharge was such a put off. Even if I'd had a sex drive, I would've been so embarrassed by what was going on down there that I don't think I would've been able to have sex anyway.

I mean, it was bad enough that after those two months, I had to get off it. I'll never, ever use NuvaRing again. If you're going to get on some sort of birth control, I'd suggest going to Planned Parenthood and getting on a pill.


The side effects I've had while taking pills have been much worse than with the NuvaRing. I think it's just like anything else and everyone reacts differently. If she has 3 months for free, she might as well give it a try and see what happens and then go off it if she has too many side effects. I imagine any of the more severe side effects will happen in the first 3 months. When I've been on BCPs, it only takes me about a month to figure out whether I'll be ultra moody, have headaches, gain weight, etc.


It was only a suggestion. I'm just basing what I say on my personal experience and the experiences of people I know. I had a friend that had tried NuvaRing before I did, and she gave me a heads up about the loss of sex drive and the discharge, and I decided to try it anyway. And now I'm giving LaFawnduh that same heads up. I didn't tell her not to use NuvaRing. I just suggested the alternative that worked better for me. She asked for advice, and I gave her mine.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users